MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The probable cause of the event could not be determined from the information available and without device evaluation.Additionally, the risk was unable to be assessed as the complaint was unable to be confirmed.
 
Event or Problem Description
It was reported that during a (b)(6) 2020 acl revision procedure the surgeon was using an ar-8500foe (lot 10596813) burr for the chondroplasty.Reporter stated that the device was pressed up against some soft tissue and the metal sheath of the burr must have been pressed into the burr blade while in motion.It caught and mangled the sheath and caused metal debris throughout the joint.The device is not being release for evaluation.The facility will be needing it for their internal report.Additional information obtained 8/14/20: the burr was owned by the facility.The procedure was a revision acl.No information is known with regard to the patient's original prior procedure as it was performed by a different surgeon.The acl was being revised because the acl tendon failed.No arthrex products were explanted during the (b)(6) 2020 revision procedure.All metal debris was reported to have been removed from the patient via shaver suction.Arthrex reporting sales rep was present during the procedure.Pictures of the device have been provided and are attached to the file.Additional information obtained 9/9/20: arthrex has received an fda medwatch letter (mw5096115) which contains the information reported by the facility to the fda.The following is the facility reported information: "md was using arthrex burr during acl procedure and it broke inside joint, causing metal shavings to be distributed throughout cavity.Md removed all foreign bodies with direct visualization.Arthrex rep in room during occurrence.".

Brand Name
BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10561733
Report Number1220246-2020-02184
Device Sequence Number2823133
Product Code GFF
UDI-Device Identifier00888867043824
UDI-Public00888867043824
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberBUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM
Device Catalogue NumberAR-8500FOE
Device Lot Number10596813
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;